MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC 1L 4FRX55CM W/130CM HYDR NIT SWG; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW PI PICC 1L 4FRX55CM W/130CM HYDR NIT SWG; CATHETER INTRAVASCULAR THERAPE
Catalog Number PR-35541-HPHNL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer returned one peel-away sheath for analysis.No obvious signs of use were observed on the sheath.Visual inspection revealed that the peel-away sheath tore partway down the extrusion, causing the tab and extrusion to separate from the rest of the assembly.The sheath extrusion appeared partly stretched at the site of separation and the blue tear line.Microscopic examination confirmed the damage and revealed that the score lines on both sides of the sheath extrusion appeared wavy.It was also noted that one side of the score line was split completely down the extrusion.The sheath was severed to observe the cross section.The overall length of the sheath measured 4 1/16" which is within the specification limits of 3 7/8"-4 1/8" per the sheath product drawing.Functional inspection could not be accurately performed as a part of this complaint investigation due to the condition of the returned sample.Manufacturing was consulted as a part of this complaint investigation.They confirmed the defect is due to the extrusion process.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "precaution: avoid tearing sheath at insertion site which opens surrounding tissue creating a gap between catheter and dermis".The report that a peel-away did not tear correctly was confirmed through complaint investigation of the returned sample.Visual analysis revealed that one side of the extrusion tore partway, causing the tab and extrusion to separate from the assembly.Manufacturing was consulted as a part of this complaint investigation, and they confirmed that the likely cause of the defect is the extrusion process.Therefore , based on the customer report and the sample received, manufacturing caused or contributed to this event.A non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported "when inserting the glidethru sheath during a picc insertion, one of the white handles on the sheath broke off." the user was able to remove the sheath and complete the procedure.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description

Brand Name
ARROW PI PICC 1L 4FRX55CM W/130CM HYDR NIT SWG
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22495114
Report Number9680794-2025-00611
Device Sequence Number8094089
Product Code LJS
UDI-Device Identifier00801902095565
UDI-Public(01)00801902095565(11)241106(17)260331(10)33F24K0699(21)
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K113277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/31/2026
Device Catalogue NumberPR-35541-HPHNL
Device Lot Number33F24K0699
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer08/05/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown